Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 174, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 18, 2009, 6:33 AM CDT for Lewis County, Missouri. It took effect at Aug 18, 2009, 7:00 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2009, 6:33 AM CDT (11:33 UTC)
- In effect from
- Aug 18, 2009, 7:00 AM CDT
- Expired
- Aug 19, 2009, 7:36 AM CDT
- In force
- 25 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.30 ft at Aug 18, 2009, 4:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 181134
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
633 AM CDT TUE AUG 18 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF THREE INCHES OF
PRECIPITATION RECEIVED OVER THE FABIUS RIVER BASIN DURING THE PAST
36 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-191133-
/O.NEW.KLSX.FL.W.0174.090818T1200Z-090819T2200Z/
/EWMM7.1.ER.090818T1200Z.090818T1800Z.090818T2200Z.NO/
633 AM CDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MIDDLE FABIUS RIVER NEAR EWING.
* UNTIL WEDNESDAY AFTERNOON.
* AT 5:30 AM TUESDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 12.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE THIS AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/19 08/20 08/21 08/22 08/23
MIDDLE FABIUS RIVER
EWING 12 11.89 10.3 7.3 5.6 4.6 3.93 follow-up statements
000
WGUS83 KLSX 181356
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
856 AM CDT TUE AUG 18 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY
NORTH FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 3 INCHES OF RAIN THAT
FELL ACROSS THE FABIUS RIVER BASIN OVER THE PAST 36 HOURS...WITH SOME
LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-191356-
/O.EXT.KLSX.FL.W.0174.000000T0000Z-090819T2100Z/
/EWMM7.1.ER.090818T1230Z.090818T1800Z.090818T2100Z.NO/
856 AM CDT TUE AUG 18 2009
THE FLOOD WARNING CONTINUES FOR
THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL WEDNESDAY AFTERNOON.
* AT 8:30 AM TUESDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.2 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS
AFTERNOON.
$$
MOC111-191355-
/O.EXT.KLSX.FL.W.0173.000000T0000Z-090819T1938Z/
/EWNM7.1.ER.090817T1833Z.090818T0530Z.090818T1938Z.NO/
856 AM CDT TUE AUG 18 2009
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR
THE NORTH FABIUS RIVER NEAR EWING
* UNTIL WEDNESDAY AFTERNOON.
* AT 8:30 AM TUESDAY THE STAGE WAS 11.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/19 08/20 08/21 08/22 08/23
MIDDLE FABIUS RIVER
EWING 12 12.05 10.4 7.0 5.5 4.6 3.7
NORTH FABIUS RIVER
EWING 11 11.80 8.8 6.5 5.3 4.6 4.1000
WGUS83 KLSX 190028
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT TUE AUG 18 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
MISSOURI...
MIDDLE FABIUS RIVER NEAR ...EWING
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 3 INCH OR MORE RAINFALL YESTERDAY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-200027-
/O.EXT.KLSX.FL.W.0174.000000T0000Z-090820T0600Z/
/EWMM7.1.ER.090818T1230Z.090818T2200Z.090819T0600Z.NO/
727 PM CDT TUE AUG 18 2009
...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL LATE NIGHT TONIGHT.
* AT 6:30 PM TUESDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE LATER TONIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/19 08/20 08/21 08/22 08/23
MIDDLE FABIUS RIVER
EWING 12 12.26 11.5 11.5 10.3 8.4 6.3000
WGUS83 KLSX 191236
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 AM CDT WED AUG 19 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING
EVENT ON THE MIDDLE FABIUS RIVER NEAR EWING...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-191306-
/O.CAN.KLSX.FL.W.0174.000000T0000Z-090820T0600Z/
/EWMM7.1.ER.090818T1230Z.090818T2200Z.090819T0150Z.NO/
736 AM CDT WED AUG 19 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MIDDLE FABIUS RIVER NEAR EWING.
* AT 6:30 AM WEDNESDAY THE STAGE WAS 8.1 FEET.
* FELL BELOW FLOOD STAGE AT 8:50 PM TUESDAY.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.7 FEET BY THURSDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/20 08/21 08/22 08/23 08/24
MIDDLE FABIUS RIVER
EWING 12 8.12 7.7 10.1 8.4 6.3 5.0What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 18, 4:59 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 18, 4:59 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 459 AM CDT TUE AUG 18 2009 .DISCUSSION... /452 AM CDT TUE AUG 18 2009/ ALTHOUGH THERE WAS NO CONVECTION ACRS THE CWA EARLY THIS MRNG THERE WAS PLENTY OF STRATUS AND FOG. VSBYS MAY IMPROVE SLIGHTLY BFR SUNRISE AS HIGH LVL CONVECTIVE DEBRIS CLOUDS FM WKNG MCS OVER SERN KS NERN OK SWRN MO NWRN AR SPREADS EWD THRU THE CWA. MDLS ARE FAIRLY CONSISTENT THAT MOST OF THE CONVECTION TDA WILL OCCUR S OF I-70 ALONG WK AND DIFFUSE CDFNT. IT APRS THAT THE CURRENT MCS WILL DISSIPATE BFR MOVG EWD ITNO THE SRN PTN OF THE CWA THIS MRNG BUT THERE MAY BE CONVECTIVE DEVELOPMENT ALONG TSRA OUTFLOW BNDRY LEFT FROM IT ACRS SWRN MO WHICH MAY MOVE EWD INTO THE SRN PTN OF THE CWA LT THIS MRNG AND THIS AFTN. NAM MDL ALSO DEPICTS THE HIGHEST 850 MB DWPTS ACRS THE SRN PTN OF THE CWA TDA AS WELL AS THE HIGHEST K INDICES AND LOWEST LI VALUES. THE BEST THREAT OF SHRA/TSRA ACTIVITY WILL CONT ACRS THE SRN PTN OF THE CWA THIS EVNG...BUT IT APRS THAT AN MCS MAY DVLP ACRS KS TGT AND MOVE E-NEWD THRU THE NRN PTN OF THE CWA LT TGT AND WED MRNG AS A SWLY LLJ BRINGS INCRSG TEMPERATURE AND MOISTURE ADVCTN TO NERN MO WED MRNG. MDLS ALSO BRING A VORT MAX OR AN MCV NEWD THRU NWRN MO AND INTO SRN IA WED MRNG...ALTHOUGH THE GFS MDL MAY BE TOO STRONG WITH THIS FEATURE DUE TO FEEDBACK PROBLEMS. A MID-UPR LVL TROF WILL BE DROPPING SEWD THRU THE NRN PLAINS WED NGT WHICH WILL SEND A CDFNT SEWD THRU THE CWA ON THU. CONVECTION CAN BE EXPECTED ALONG AND AHD OF THIS CDFNT LT WED NGT THRU THU. IT APRS THAT MOST OF THE CONVECTION SHOULD PUSH SE OF THE CWA BY THU NGT ALTHOUGH THERE MAY BE LINGERING POST FRONTAL SHOWERS OVER THE ERN AND SRN PTN OF THE CWA...MAINLY SE OF STL THU EVNG. COOLER AND DRIER AIR WILL ADVCT INTO THE CWA THU AFTN AND THU NGT BHND THE CDFNT/850 MB TROF. THE NAM AND GFS MDLS ADVCT THE 12 DGR C 850 MB ISOTHERM SEWD TO STL BY LT THU NGT. BLW NORMAL TEMPERATURES ARE LIKELY THU NGT THRU FRI NGT DUE TO THIS UNUSUALLY STG AND DEEP MID-UPR LVL TROF CNTRD OVER THE GRT LKS REGION. GKS && .AVIATION... /1133 PM CDT MON AUG 17 2009/ FOR THE 06Z TAFS... FCST CHALLENGE THIS PERIOD IS FOG. EARLIER PRECIP IS HISTORY. COLD FRONT STILL TO THE NW FROM ERN IA SW INTO ERN KS. CIRRUS FROM EARLIER PRECIP IS DISSIPATING. SCTD CIGS ARND 1 KFT EXIST ACROSS ERN MO AND SW IL...WILL AFFECT STL METRO SITES THROUGH 09Z. A FEW AREAS OF CLEARING EXIST BEFORE CIRRUS SHIELD OVERSPREADS THE AREA FROM CONVECTION OVER KS/OK. THE CLEARING IN CONJUNCTION WITH LIGHT WINDS WILL ALLOW LOCALLY DENSE FOG TO FORM...ESP AT KCOU AND KUIN WHERE SKIES CLEARED FIRST. EXPECT VSBYS TO RAISE SLIGHTLY WITH ADVANCING CIRRUS SHIELD. THIS COMPLEX WILL TRACK ACROSS SRN MO AND NRN AR THROUGH 18Z. BIG QUESTION IS HOW FAR NORTH THE PRECIP SHIELD WILL BE...SO CONTINUED MENTION OF CB IN THE STL METRO SITES. AFTER THE CONVECTION PASSES BY...AFTERNOON/EVENING SHOULD BE QUIET WITH VFR CONDITIONS EXPECTED. AFTER MIDNIGHT EXPECT SOME MVFR CIGS AND SCATTERED PRECIP TO DEVELOP WITH RETURN FLOW OVER CENTRAL AND NORTHERN MO. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 18, 5:55 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 555 AM CDT TUE AUG 18 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 555 AM CDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG CAN BE EXPECTED EARLY THIS MORNING REDUCING THE VISIBILITY TO ONE QUARTER OF A MILE IN SPOTS. THIS DENSE FOG SHOULD DISSIPATE BY 9 AM. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...ALTHOUGH NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED A FEW STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS AS WELL AS VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR THUNDERSTORMS WILL CONTINUE UNTIL LATE THURSDAY NIGHT. A FEW OF THE STORMS DURING THIS PERIOD COULD BE SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:40 AM CDT | Areal Flood Warning | LSX | Shelby | 12 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.